Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffering from fever and cough. Got basal infection. Prescribed augmentin and craxin. Continue antibiotics?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
My daughter is 4yrs old. She is suffering from fever and cough from last 4 days. Today we done xray and got basal infection. Before xray, doctor prescibed augmentin dds and after xray he added craxin. Please suggest shall we continue with both antibiotics.
Posted Tue, 24 Sep 2013 in Child Health
Answered by Dr. Shoaib Khan 41 minutes later
Brief Answer:
Yes, continue augmention; request for sputum test

Detailed Answer:
Hello and welcome.

Thank you for writing in.

I can understand your concern, and shall try my level best to help you. Yes, please continue with augmentin DDS, but I would require your help with the craxin. Please write back to me with the contents of the medication craxin, only after that will I be able to help you with further advice on the medication. Also, I would recommend a sputum test to be sent to the laboratory for analysis and culture investigations.

As your daughter is coughing, it should not be very difficult to obtain a sputum sample. If she is not producing sputum, this can be promoted with the help of an expectorant syrup, steam inhalation and sips of lukewarm water through the day.

A sputum analysis is beneficial by confirming the infection and also providing information on the most suitable antibiotic that can be used to treat your daughter's infection.

I hope this information helps you. Awaiting your reply to help you further on craxin (please read the contents on the label, strip or the box). Please feel free to write back to me for any further clarifications as well.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Suffering from fever and cough. Got basal infection. Prescribed augmentin and craxin. Continue antibiotics? 3 hours later
sorry. it is crixan ( clarithromycin).plz suggest us crixan & augmentin DDS can be give together. ?
Answered by Dr. Shoaib Khan 28 minutes later
Brief Answer:
Yes, safe to be given together

Detailed Answer:
Hello once again and thank you so much for that clarification.

Yes, it is safe to take both crixan and augmentin DDS together. There have been no documented cases of any interactions and so these medications are safe to be given together. Please initiate the same at the earliest for an early recovery.

Wishing your daughter a speedy recovery, and a beautiful and healthy life thereafter.

God bless.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor